Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A counterexample to the maximality of toric varieties


Author: Valerie Hower
Journal: Proc. Amer. Math. Soc. 136 (2008), 4139-4142
MSC (2000): Primary 14M25, 14F45; Secondary 05B35
Published electronically: June 17, 2008
MathSciNet review: 2431025
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present a counterexample to the conjecture of Bihan, Franz, McCrory, and van Hamel concerning the maximality of toric varieties. There exists a six dimensional projective toric variety $ X$ with the sum of the $ \mathbb{Z}_2$ Betti numbers of $ X(\mathbb{R})$ strictly less than the sum of the $ \mathbb{Z}_2$ Betti numbers of $ X(\mathbb{C})$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14M25, 14F45, 05B35

Retrieve articles in all journals with MSC (2000): 14M25, 14F45, 05B35


Additional Information

Valerie Hower
Affiliation: Department of Mathematics, Georgia Institute of Technology, Atlanta, Georgia 30332
Email: vhower@math.gatech.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-08-09431-8
PII: S 0002-9939(08)09431-8
Received by editor(s): May 4, 2007
Received by editor(s) in revised form: November 1, 2007
Published electronically: June 17, 2008
Communicated by: Ted Chinburg
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.